Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Wilmington, NC

June 24, 2011Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2011, 4:33 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Jun 24, 2011, 5:30 PM EDT
In force
57 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:35 PM EDTTSTM WND DMG4 Se Lumberton, NCPOWERLINES AND TREE DOWN AT INTERSECTION OF BEULAH CHURCH RD AND OLD WHITEVILLE RD. TIME OF EVENT ESTIMATED BY RADAR.
Jun 24, 4:52 PM EDTTSTM WND DMG6 Sse Lumberton, NCPOWERLINES DOWN ON RESIDENCE LOCATED ON LONG BRANCH DR. TIME OF EVENT ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS52 KILM 242033
SVRILM
NCC017-047-155-242130-
/O.NEW.KILM.SV.W.0095.110624T2033Z-110624T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FAIRMONT...OR 9 MILES
  SOUTHWEST OF LUMBERTON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LUMBERTON...
   HESTERTOWN...
   BOARDMAN...
   EVERGREEN...
   SMITHS...
   BLADENBORO...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3474 7871 3433 7875 3445 7924 3462 7920
TIME...MOT...LOC 2033Z 265DEG 24KT 3454 7908

$$

15
3 follow-up statements
625 
WWUS52 KILM 242051
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT FRI JUN 24 2011

NCC017-047-155-242130-
/O.CON.KILM.SV.W.0095.000000T0000Z-110624T2130Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
451 PM EDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BLADEN...NORTHWESTERN COLUMBUS AND CENTRAL ROBESON
COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HESTERTOWN...OR 6
MILES SOUTH OF LUMBERTON...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN...
SMITHS...BLADENBORO...ABBOTTSBURG AND DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7918 3460 7915 3474 7871 3433 7875
TIME...MOT...LOC 2052Z 265DEG 24KT 3455 7893

$$

15
053 
WWUS52 KILM 242105
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT FRI JUN 24 2011

NCC017-047-155-242130-
/O.CON.KILM.SV.W.0095.000000T0000Z-110624T2130Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
505 PM EDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BLADEN...NORTHWESTERN COLUMBUS AND EAST CENTRAL ROBESON
COUNTIES...

AT 505 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR BLADENBORO...OR 12 MILES SOUTHEAST OF LUMBERTON...MOVING EAST AT
30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3450 7910 3458 7907 3474 7871 3433 7875
TIME...MOT...LOC 2105Z 265DEG 24KT 3456 7882

$$

15
435 
WWUS52 KILM 242121
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT FRI JUN 24 2011

NCC017-047-155-242131-
/O.EXP.KILM.SV.W.0095.000000T0000Z-110624T2130Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
521 PM EDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN...NORTHWESTERN
COLUMBUS AND EAST CENTRAL ROBESON COUNTIES WILL EXPIRE AT 530 PM
EDT...

AT 518 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3450 7910 3458 7907 3474 7871 3433 7875
TIME...MOT...LOC 2121Z 265DEG 24KT 3457 7869

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:15 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 24, 3:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT FRI JUN 24 2011

.SYNOPSIS...
AN APPROACHING BUT WEAKENING COLD FRONT WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A WEAK FRONT WILL
BECOME STATIONARY NEAR THE COAST DURING THE WEEKEND...BUT WILL
ALLOW FOR ONLY ISOLATED SHOWERS AND STORMS NEAR THE BEACHES AND
OVER THE WATER. SEASONABLE TEMPERATURES FOR EARLY SUMMER ALONG
WITH AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED MUCH OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM...EXPECT ISOLATED TO SCATTERED STORMS TO FIRE ALONG THE
SEA BREEZE AND WELL INLAND IN ADVANCE OF THE APPROACHING FRONT.
STORMS SHOULD BE LARGELY DIURNALLY DRIVEN AND COME TO AN END BY MID
NIGHT.  THE FRONT IS REACH NORTHERN PORTIONS OF THE AREA BY THE END
OF THE FORECAST PERIOD.  AFTER MAXIMUMS THIS AFTERNOON IN THE LOW TO
MID 90S AWAY FROM THE COAST...MINS SHOULD FALL TO THE UPPER 60S TO
LOWER 70S TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...FAIRLY LOW-CONFIDENCE FORECAST AS MODELS DO
NOT HAVE THE BEST HANDLE ON THE IMPULSES CURRENTLY ROUNDING THE
BASE OF THE BROAD UPPER TROUGH OVER THE GREAT LAKES. DRYING IN THE
MID AND UPPER LEVELS IS ALREADY EVIDENT ON SATELLITE AND WILL BE
THE MAIN PLAYER THIS WEEKEND...LIMITING OUR PRECIP CHANCES. LOOK
FOR ISOLATED COVERAGE AT BEST...MAINLY ALONG THE COAST...AND A DRY
FORECAST ALONG AND WEST OF I-95. TEMPS WILL RUN ON THE HIGH SIDE
OF NORMAL BOTH DAYS. LOW-LEVEL WIND FIELD IS WEAKER THAN IN
RECENT DAYS...SO THE SEABREEZE SHOULD MAKE BETTER INLAND PROGRESS.
MAX TEMPS IN THE UPPER 80S IMMEDIATE COAST...TO MID 90S INLAND.

WEAK SURFACE BOUNDARY WILL BISECT THE ILM CWA FOR A LOT OF THE
WEEKEND...AND WE WILL SEE IT PUSHED NORTH BY A FAIRLY RESPECTABLE
SEABREEZE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 PM FRIDAY...MID LEVEL PATTERN WILL FEATURE ELONGATED RIDGING WEST
TO EAST ACROSS THE CONUS. HPC IS FAVORING A SOLUTION BASED ON THE
UKMET/GFS AND ECMWF EARLY WITH ABOVE AVERAGE CONFIDENCE
TRANSITIONING TO A GFS/ECMWF BLEND BY THE END OF THE PERIOD. AS THE
RIDGE VACILLATES EAST AND WEST OUR AREA MAY OCCASIONALLY BE IN A
FAVORED ALBEIT SUBTLE NORTHWEST FLOW PATTERN. OVERALL FEW CHANGES TO
THE EXTENDED POPS WHICH ARE HIGHEST MONDAY AND WEDNESDAY.
TEMPERATURES ARE JUST A COUPLE OF DEGREES ABOVE CLIMATOLOGY
THROUGHOUT THE PERIOD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...ISOLATED TO SCATTERED CONVECTION EXPECTED TO FIRE IN THE
NEXT HOUR OR TWO. BEST CHANCE WILL BE OVER THE NORTHERN PORTION OF
THE CWA...WHERE WEAK FORCING COULD ENHANCE THE AIRMASS. SOME
RESTRICTIONS DUE TO HAZE AND SMOKE ARE POSSIBLE AT ILM...BUT DO NOT
EXPECT ANY WORSE THAN MVFR. TONIGHT...EXPECT ANY CONVECTION TO WIND
DOWN AN HOUR OR TWO AFTER SUNSET. SOME LIGHT FOG IS POSSIBLE TOWARD
MORNING...BUT LOW CONFIDENCE AT THIS TIME. SATURDAY...CONTINUED WEST
NORTHWEST FLOW.

EXTENDED OUTLOOK...AFTERNOON ISOLATED/SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE THROUGH THE REMAINDER OF THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM FRIDAY...EXERCISE CAUTION STATEMENT REMAINS IN PLACE
FOR THE COASTAL WATERS AS THE PRES GRADIENT CONTINUES TO TIGHTEN AS
A SFC TROUGH APPROACHES FROM THE WEST. SEAS OF 3-4 FEET WILL BUILD
TO 4 TO 5 FEET AWAY FROM THE IN-SHORE WATERS AND WIND SPEEDS WILL
RUN 15 TO 20 KT OUT OF THE SW THROUGH THE PERIOD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...FLOW WILL LARGELY REMAIN OUT OF THE SW THROUGH
THE WEEKEND. FAIRLY TIGHT GRADIENT TO BEGIN SATURDAY SO WINDS WILL
BE AT 15-20 KT. GRADIENT GRADUALLY WEAKENS THROUGH THE DAY BUT
WILL BE OFFSET BY THE SEABREEZE INFLUENCE...SO WILL HOLD ON TO AT
LEAST A SOLID 15 KT SAT AFTERNOON AND EVENING. PROXIMITY OF THE
FRONT WILL LIMIT THE WIND SPEEDS LATER SAT NIGHT AND ON THROUGH
SUNDAY NIGHT TO AROUND 10 KT.

SEAS 3-4 FT TO BEGIN SATURDAY...GRADUALLY TRENDING DOWN TO 2-3 FT
ON SUNDAY WITH A WEAKENING WIND FIELD AND NOT MUCH IN THE WAY OF
INCOMING SWELL.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...SUMMERTIME PATTERN CONTINUES AS SOUTH TO
SOUTHWESTERLY WINDS OF 15-20 KNOTS PREVAIL. WINDS MAY INCREASE
SLIGHTLY TUESDAY AS THE PIEDMONT TROUGH BECOMES MORE PROMINENT BUT
LITTLE CONFIDENCE IN PINPOINTING OR FINE TUNING A COUPLE OF KNOTS.
SEAS CONSISTENT AS WELL WITH 2-4 FEET. THE WAVEWATCH IS ADVERTISING
SOME FIVE FOOTERS COINCIDING WITH THE INCREASE IN WINDS BUT ONCE
AGAIN WILL NOT FORECAST THESE HEIGHTS THIS FAR OUT IN TIME.

&&

.FIRE WEATHER...
SEPARATE CONCERNS FOR EACH OF THE TWO LARGE WILDFIRES ONGOING IN
THE ILM CWA. LOW-LEVEL JETTING WILL BE A CONCERN TONIGHT ON THE
JUNIPER ROAD FIRE IN PENDER COUNTY...WITH WSW WINDS PICKING UP TO
30-40 MPH JUST 2000 FEET OFF THE DECK. NOT SURE IF THE FIRE IS
CURRENTLY BURNING INTENSELY ENOUGH TO TAP INTO THAT...BUT WILL
PROVIDE HEADS-UP INFORMATION SO THE FIRE BEHAVIOR ANALYSTS HAVE
IT.

WITH A WEAK FRONT BECOMING STATIONARY ACROSS THE AREA SAT NIGHT
THERE WILL BE VISIBILITY CONCERNS...ESPECIALLY FOR JUNIPER ROAD.
LIGHT/VARIABLE WINDS COULD RESULT IN PERSISTENT SMOKE ISSUES NEAR
THAT FIRE...AND EVEN IF THE FRONT DOES MAKE IT SOUTH OF THE
FIRE...THE WEAK N/NW WINDS COULD PUSH THE SMOKE TOWARD HIGHWAY 17
AND NEARBY COMMUNITIES.

SIMMONS ROAD FIRE IN BLADEN COUNTY WILL EXPERIENCE SUFFICIENTLY
WEAK WINDS ON BOTH NIGHTS TO CREATE SMOKE ISSUES AROUND THE
FIRE...BUT TOO SOON TO SAY EXACTLY WHERE OR HOW FAR AWAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 10 AM EDT SATURDAY FOR NCZ105-106.

MARINE...NONE.

&&

NEAR TERM...31
SHORT TERM...RAS
LONG TERM...SHK
AVIATION...43/31
Hazardous weather outlook, Jun 24, 5:31 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
531 AM EDT FRI JUN 24 2011

NCZ105-106-250945-
INLAND PENDER-COASTAL PENDER-
531 AM EDT FRI JUN 24 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

DENSE SMOKE ADVISORY...IMPACTING NORTHERN PORTIONS OF PENDER
COUNTY.

SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MID
EVENING. THE PRIMARY THREAT WILL BE LOCALIZED WIND DAMAGE
ASSOCIATED WITH THE STRONGEST OF STORMS. STORM MOTION WILL BE
FROM WEST TO EAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-053>056-250945-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
531 AM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE FROM AFTERNOON THROUGH MID
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-250945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
531 AM EDT FRI JUN 24 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EDT THIS
AFTERNOON THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SMALL CRAFT EXERCISE CAUTION...EFFECTIVE FROM 100 PM THROUGH 900
PM TODAY. EXPECT 20 KNOTS WINDS IN THE AFTERNOON TO EARLY EVENING
WITH OCCASIONAL 5 FEET SEAS POSSIBLE AWAY FROM IN-SHORE WATERS.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT
LIGHTNING THIS EVENING. HEAVY RAINFALL WILL RESTRICT VISIBILITY TO
LESS THAN 1 NM AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-250945-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
531 AM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MID
EVENING. THE PRIMARY THREAT WILL BE LOCALIZED WIND DAMAGE ASSOCIATED
WITH THE STRONGEST OF STORMS. STORM MOTION WILL BE FROM WEST TO
EAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Jun 24, 10:36 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1036 AM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     1 N PIREWAY             34.04N  78.63W
06/23/2011                   COLUMBUS           NC   PUBLIC

            SEVERAL TREES WERE BLOWN DOWN. A METAL STRUCTURE WAS
            BLOWN INTO THE WOODS OFF OF BILL LONG RD.

&&

EVENT NUMBER ILM1100409

43
Special weather statement, Jun 24, 4:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT FRI JUN 24 2011

NCZ087-096-099-242115-
ROBESON-COLUMBUS-BLADEN-
413 PM EDT FRI JUN 24 2011

...THUNDERSTORMS MOVING ACROSS PARTS OF ROBESON...BLADEN AND
COLUMBUS COUNTIES...

AT 4:10 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR BARKER TEN MILE IN ROBESON
COUNTY EXTENDING SOUTH TO NEAR ROWLAND.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING AS THEY MOVE TO THE EAST
AT 25 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...
ABBOTTSBURG...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...ELROD...EMERSON...EVERGREEN...FAIRMONT...HESTERTOWN AND
HOWELLSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3480 7868 3431 7871 3448 7927 3466 7929

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:13 PM EDTSpecial Weather StatementILMRobeson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.